MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned and the evaluation is ongoing.This report is linked to the following patient identifier: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported during a guided sheath procedure the guide sheath was attempted to be passed through the scope but did not protrude from the tip of the scope as expected.The tip fell off and the fallen pieces were immediately recovered using grasping forceps.The procedure was completed using a similar device.There was no reported harm to patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The subject device was discarded by the customer and not returned to olympus.However, two sets of the device with the same lot number were returned to olympus for evaluation.It was confirmed that the radiopaque tip of the subject device was detached form the tube of the guide sheath.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The subject device was manufactured in august 2023.Based on the results of the investigation, the reported event (detachment of the radiopaque tip) was likely due to the distal end of the inductor being extended and retracted in a curved position.The likely mechanism is as follows: 1) the inductor tip was bent when the inductor was inserted.2) the inductor joint was caught on the radiopaque tip.3) the inductor was pushed and pulled while the inductor joint was caught on the radiopaque tip.Or the guide sheath was pulled in the pulling direction.4) the radiopaque tip was pushed and pulled while it was caught on the inductor, causing the radiopaque tip position to be dislocated.5) the radiopaque tip was displaced at an angle to the tube.Therefore, when the inductor or instruments were extended, they caught on the radiopaque tip and fell off.A force was applied to the distal end of the tube and the radiopaque tip which caused the radiopaque tip to detach from the tube.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not force the instrument if resistance to insertion is encountered.Reduce the angulation until the instrument passes smoothly.Forcing the instrument could cause patient injury, such as punctures, hemorrhages, or mucous membrane damage, and could damage the endoscope and/or instrument.¿ ¿while the ultrasound probe or endotherapy is inserted into the guide sheath, do not force the endoscope or guide sheath.Doing so could result in bending or breaking of endotherapy and/or ultrasound probe.¿ ¿do not insert the endotherapy into the guide sheath if the forceps cups are open or if the cytology brush is extended from the distal end of the tube.Doing so could damage the endoscope and/or instrument.¿ ¿do not withdraw the endotherapy from the guide sheath if resistance to withdrawal is encountered.Reduce the angualtion of the endoscope and withdraw the endotherapy and the guide sheath together from the endoscope.¿ ¿if excessive resistance makes withdrawal difficult, adjust the angulation of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal could damage the endoscope and/or instrument.¿ this supplemental report includes a correction to b5 and g2 to include information that was inadvertently not included in the initial medwatch.Also, a correction has been made to h6 (type of investigation) from the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the physician attempted to push and pull the guide sheath several times but was still unable to protrude the tip of the guide sheath from the endoscope.The tip fell off and into the patient¿s lung; however, the specific area of the lung is unknown.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18764114
Report Number9614641-2024-00453
Device Sequence Number4462560
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number38K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BF-P290.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown